Does d-ribose or other supplements cause swelling in feet and hands?

Published: April 29, 2013
Categories:

Hi, love your book so far! I've just started (2 days ago) taking D-Ribose (15g/day), Acetyl-L-Carnitine (1,000mg/day), CoQ10(1/day), and Energy Revitalization System (1 scoop/day) and on day 2, I noticed moderate swelling in my hands and feet. It's becoming difficult to walk on my feet or do much with my hands because it's painful. I'm not seeing a doctor yet, so I wasn't sure who to ask. I know that I tend to be super sensitive to anything I take... should I cut back on something?

Answer

This would be unlikely from the supplements, so see your doctor to see the cause. For now, stop the supplements till the problem resolves. Once resolved for 2 weeks, if ok'd by your physician, in my patients I would start them back in 1 at a time.

L&B
Dr T

Jacob Teitelbaum, MD

is one of the world's leading integrative medical authorities on fibromyalgia and chronic fatigue. He is the lead author of four research studies on their treatments, and has published numerous health & wellness books, including the bestseller on fibromyalgia and chronic fatigue syndrome From Fatigued to Fantastic! and his newer The Fatigue and Fibromyalgia Solution.  Dr. Teitelbaum is one of the most frequently quoted fibromyalgia experts in the world and appears often as a guest on news and talk shows nationwide including Good Morning America, The Dr. Oz Show, Oprah & Friends, CNN, and Fox News Health. 

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon